Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Quad Cities, IA

May 30, 2008Henry County, Mercer County, Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 30, 2008, 8:14 AM CDT for Henry County, Mercer County, Rock Island County, Illinois. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 8:14 AM CDT (13:14 UTC)
Expired
May 30, 2008, 9:15 AM CDT
In force
61 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Henry County, IL, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 8:15 AM CDTHAIL 0.751 S Matherville, ILDELAYED REPORT...HAIL WAS MIXED WITH HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 1:19 AM CDTTornado WatchSPC8 hr
May 30, 7:56 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 301314
SVRDVN
ILC073-131-161-301415-
/O.NEW.KDVN.SV.W.0064.080530T1314Z-080530T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
814 AM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HENRY COUNTY IN NORTHWEST ILLINOIS...
  NORTHEASTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
  SOUTH CENTRAL ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 915 AM CDT.

* AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR BODEN...OR 10 MILES NORTHEAST OF ALEDO...AND
  MOVING NORTHEAST AT 53 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORION...LYNN CENTER AND 6 MILES SOUTHEAST OF WARNER AROUND 825 AM
  CDT...
  ANDOVER AROUND 830 AM CDT...
  CAMBRIDGE AROUND 835 AM CDT...
  GENESEO AROUND 840 AM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 10 AND
23.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 13 AND
29.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4153 9017 4127 8996 4117 9061 4131 9068
TIME...MOT...LOC 1314Z 245DEG 46KT 4127 9053

$$
4 follow-up statements
000 
WWUS53 KDVN 301325
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 AM CDT FRI MAY 30 2008

ILC073-131-161-301415-
/O.CON.KDVN.SV.W.0064.000000T0000Z-080530T1415Z/
ROCK ISLAND IL-MERCER IL-HENRY IL-
825 AM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR CENTRAL HENRY...NORTHEASTERN MERCER AND SOUTH CENTRAL ROCK ISLAND
COUNTIES...

AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR SHERRARD...OR 12 MILES SOUTH OF ROCK
ISLAND...MOVING NORTHEAST AT 44 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORION...LYNN CENTER AND SUNNY HILL AROUND 830 AM CDT...
  WARNER AND 6 MILES NORTHWEST OF ANDOVER AROUND 835 AM CDT...
  MORRISTOWN...OSCO AND 7 MILES NORTHWEST OF CAMBRIDGE AROUND 840 AM
  CDT...
  GENESEO AROUND 850 AM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 9 AND
23.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 12 AND
29.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4153 9017 4127 8996 4117 9061 4131 9068
TIME...MOT...LOC 1325Z 242DEG 39KT 4132 9047

$$
000 
WWUS53 KDVN 301337
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 AM CDT FRI MAY 30 2008

ILC073-131-161-301415-
/O.CON.KDVN.SV.W.0064.000000T0000Z-080530T1415Z/
ROCK ISLAND IL-MERCER IL-HENRY IL-
837 AM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR CENTRAL HENRY...NORTHEASTERN MERCER AND SOUTH CENTRAL ROCK ISLAND
COUNTIES...

AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR BODEN...OR 10 MILES NORTHEAST OF ALEDO...
MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OPHIEM AND SUNNY HILL AROUND 845 AM CDT...
  ORION...LYNN CENTER...ANDOVER AND WARNER AROUND 850 AM CDT...
  OSCO...MORRISTOWN AND 6 MILES NORTHWEST OF CAMBRIDGE AROUND 855 AM
  CDT...
  GENESEO AROUND 900 AM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 9 AND
23.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 12 AND
29.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4153 9017 4127 8996 4117 9061 4131 9068
TIME...MOT...LOC 1337Z 244DEG 48KT 4127 9055

$$
000 
WWUS53 KDVN 301358
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 AM CDT FRI MAY 30 2008

ILC131-161-301408-
/O.CAN.KDVN.SV.W.0064.000000T0000Z-080530T1415Z/
ROCK ISLAND IL-MERCER IL-
858 AM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERCER AND SOUTH
CENTRAL ROCK ISLAND COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FRIDAY AFTERNOON 
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST 
MISSOURI.

LAT...LON 4123 9023 4123 9025 4122 9028 4122 9030
      4121 9031 4122 9033 4120 9037 4120 9043
      4141 9043 4153 9017 4127 8996
TIME...MOT...LOC 1358Z 244DEG 48KT 4139 9021

$$

ILC073-301415-
/O.CON.KDVN.SV.W.0064.000000T0000Z-080530T1415Z/
HENRY IL-
858 AM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR CENTRAL HENRY COUNTY...

AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR OSCO...OR 6 MILES NORTHWEST OF
CAMBRIDGE...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GENESEO AROUND 905 AM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 10 AND
23.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 13 AND
29.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4123 9023 4123 9025 4122 9028 4122 9030
      4121 9031 4122 9033 4120 9037 4120 9043
      4141 9043 4153 9017 4127 8996
TIME...MOT...LOC 1358Z 244DEG 48KT 4139 9021

$$
000 
WWUS53 KDVN 301412
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 AM CDT FRI MAY 30 2008

ILC073-301421-
/O.EXP.KDVN.SV.W.0064.000000T0000Z-080530T1415Z/
HENRY IL-
911 AM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY COUNTY EXPIRES
AT 915 AM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
WEAKENED AND WAS MOVING OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4123 9023 4123 9025 4122 9028 4122 9030
      4121 9031 4122 9033 4120 9037 4120 9043
      4141 9043 4153 9017 4127 8996
TIME...MOT...LOC 1411Z 244DEG 48KT 4146 9000

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:35 AM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, May 30, 3:35 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT FRI MAY 30 2008

.SYNOPSIS...
AN MCS STRETCHED ACROSS THE ENTIRE STATE OF IOWA INTO ERN NE AND
NERN KS EARLY THE MORNING. TSRA WAS DUMPING HEAVY RAIN AGAIN ON AREAS
ALONG AND NORTH OF HIGHWAY 30. SEVERE THREAT HAS DIMINISHED
SOME...BUT ISOLATED REPORTS OF DAMAGING WIND ARE STILL TRICKLING
IN. LATEST SURFACE ANALYSIS PLACED WARM FRONT OVER SE IA...SO ANY
STORMS NEAR THE FRONT WILL HAVE DAMAGING WIND/TOR POTENTIAL EARLY
THIS MORNING.

&&

.SHORT TERM...TODAY AND TONIGHT...
LATEST RUC PROGS KEEP SB/ELEVATED INSTABILITY AXIS ANCHORED OVER
SWRN AND CENTRAL IA THIS MORNING. SSW-SW H8 WINDS OF 40-50KTS WILL
TRANSPORT THE UNSTABLE AIR OVER THE VARIOUS OUTFLOWS AND THE WARM
FRONT ITSELF...WHICH WILL MAINTAIN CONVECTION OVER MUCH OF THE
AREA THROUGH MID MORNING. THE QUESTION IS IF THE CONVECTION WILL
BE ABLE TO MOVE INTO THE SERN CWA THIS MORNING. IF IT DOES...AND
IT SHOULD BASED ON VEERING H8 WINDS...IT SHOULD STABILIZE THE
AIRMASS ENOUGH TO IMPEDE SIGNIFICANT SEVERE THUNDERSTORM DEVELOPMENT
THIS AFTERNOON AS...THE SURFACE TROF/COLD FRONT MOVES THROUGH.
HAVE MAINTAINED CATEGORICAL POPS THROUGH 18Z OVER THE NW TWO
THIRDS...THEN TAPERED OFF TO CHANCE/LIKELYS POPS IN THE AFTERNOON
FROM NW TO SE. KEPT THE MENTION OF SEVERE IN THE SE WHERE THIS
BEST CHANCE FOR THE ATMOSPHERE TO RECOVER FROM THE MORNING
CONVECTION EXISTS. FLASH FLOOD WATCH WILL REMAIN AS IS WITH THREAT
OF TRAINING THUNDERSTORMS MAINLY OVER THE NRN HALF AND DRIER SOIL
OVER THE THE SRN HALF ABLE TO ABSORB SOME PCPN. PCPN THREAT TO
DIMINSH/END FROM NW TO SE THIS EVENING AS MID LEVEL S/W MOVES
THROUGH. TEMPS TODAY SHOULD WARM INTO THE LOW 80S SE AHEAD OF THE
SURFACE FRONT WITH CLOUDS AND SHRA/TSRA N WILL KEEP TEMPS IN THE
70S. ...DLF...

.LONG TERM...SATURDAY THROUGH THURSDAY...
NW FLOW ONCE AGAIN SETS UP OVER THE CENTRAL AND NRN PLAINS FOR THE
WEEKEND. PIECES OF ENERGY SHOULD BE ABLE TO TAKE ADVANTAGE OF
UNSTABLE AIR NEAR THE SURFACE TO SET OFF SOME ISOLATED TO SCATTERED
TSRA OVER PARTS OF THE CWFA SATURDAY AND SUNDAY. TEMPS THROUGH THE
WEEKEND SHOULD BE NEAR SEASONAL WITH MID TO UPPER 70S NE TO LOW
80S IN THE SOUTH. NEXT CHANCE OF SIGNIFICANT PCPN/TSRA WILL BE
TUESDAY NIGHT AHEAD OF A S/W MOVING  THROUGH THE CENTRAL PLAINS.
NO CHANGES WERE MADE TO THE FORECAST BEYOND TUESDAY. ...DLF..

&&

.HYDROLOGY...
HEAVY RAINS CONTINUE TO FALL NORTHWEST OF A LINE FROM SIGOURNEY
THROUGH MAQUOKETA THROUGH FREEPORT EARLY THIS MORNING. RADAR
ESTIMATES WERE AS HIGH AS 6 INCHES OF RAIN SINCE THURSDAY
MORNING...HOWEVER THERE HAVE BEEN NO REPORTS TO VERIFY THE RADAR
ESTIMATES. A REPORT OF 3.5 INCHES OF RAIN SINCE 1130 PM
THURSDAY...WAS JUST RECEIVED FROM THE BENTON/BUCHANAN COUNTY LINE.
THE RAIN THAT ALREADY HAS OCCURRED PLUS ADDITIONAL MODERATE TO
HEAVY RAINS THIS MORNING WILL CAUSE SIGNIFICANT FLOODING OVER MOST
OF EASTERN IOWA. FLOODING WARNINGS ARE ALREADY OUT FOR MANCHESTER
ON THE MAQUOKETA AND DEWITT ON THE WAPSIPINICON RIVERS. RIVER
FORECASTS FROM THURSDAY EVENING WHICH WERE BASED ON TODAYS QPF TAKE
MOST FORECAST POINTS IN EASTERN IOWA A WELL AS THE MISSISSIPPI
RIVER SOUTH OF THE QUAD CITIES ABOVE FLOOD STAGE DURING THE NEXT
SEVERAL DAYS.
...DLF...

&&

.AVIATION...
LARGE AREA OF THUNDERSTORMS CURRENTLY AFFECTING MUCH OF IOWA
...NORTHWEST ILLINOIS AND SOUTHERN WISCONSIN WILL CONTINUE THROUGH
MUCH OF THE MORNING. EXPECT MVFR AND BRIEF IFR CONDITIONS IN/NEAR
THUNDERSTORMS DUE TO HEAVY RAIN. EVENTUALLY A COLD FRONT WILL MOVE
ACROSS THE KCID AND KDBQ TAF SITES BY EARLY AFTERNOON DIMINISHING
OR ENDING THE THUNDERSTORMS. HOWEVER...ADDITIONAL STORMS SHOULD
FORM AHEAD OF THE FRONT THIS AFTERNOON AFFECTING THE KBRL AND
POSSIBLY KMLI TAF SITES AND EAST INTO ILLINOIS. SOUTH WINDS WILL
SHIFT TO THE SOUTHWEST TO WEST BEHIND THE FRONT. DRIER AIR COMING
INTO THE REGION BEHIND THE COLD FRONT WILL RETURN VFR CONDITIONS
FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EVENING.

..HAASE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
     JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR CARROLL-JO
     DAVIESS-ROCK ISLAND-STEPHENSON-WHITESIDE.

MO...NONE.
&&

DLF/DLF
Hazardous weather outlook, May 30, 4:55 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 AM CDT FRI MAY 30 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-311000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
455 AM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
THE AREA TODAY. A MODERATE RISK OF SEVERE THUNDERSTORMS COVERS
LOCATIONS SOUTHEAST OF A LINE FROM KAHOKA MISSOURI THROUGH ALEXIS
ILLINOIS TO JUST SOUTH OF PRINCETON ILLINOIS.

HEAVY RAINS FROM EARLY THURSDAY THROUGH THIS MORNING WILL CONTINUE
TO CAUSE FLASH FLOODING OVER AREAS NORTH OF HIGHWAY 30 IN EAST
CENTRAL IOWA EARLY THIS MORNING. RUNOFF FROM THESE RAINS WILL ALSO
CAUSE FLOODING ON MANY TRIBUTARY RIVERS IN EAST CENTRAL AND
SOUTHEAST IOWA.

A LARGE COMPLEX OF THUNDERSTORMS FROM NORTHEAST AND EAST CENTRAL
IOWA INTO SOUTHEAST NEBRASKA AND NORTHEAST MISSOURI WILL CONTINUE
TO PRODUCE HEAVY RAINS THIS MORNING. ISOLATED SEVERE THUNDERSTORMS WITH
DAMAGING WINDS WILL BE LOCATED ON THE SOUTHERN EDGE OF THE
COMPLEX. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE STORMS ARE
EXPECTED TO WEAKEN LATER THIS MORNING. STORMS WILL THEN REDEVELOP
OR INTENSIFY OVER THE AREA THIS AFTERNOON AHEAD OF A COLD FRONT
MOVING THROUGH THE REGION. THE GREATEST RISK OF SEVERE
THUNDERSTORMS WILL BE MAINLY OVER WEST CENTRAL ILLINOIS. THESE
STORMS WILL HAVE THE POTENTIAL OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA SATURDAY
THROUGH MONDAY. AT THIS TIME IT DOES NOT APPEAR THAT THESE STORMS
WILL BE SEVERE.

MORE STORMS ARE EXPECTED TO MOVE THROUGH THE AREA TUESDAY. THERE
ARE INDICATIONS THAT THESE STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING AND AGAIN
THIS AFTERNOON.

In the hours before

Local storm report, May 30, 7:33 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
733 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      VINTON                  42.16N 92.03W
05/30/2008                   BENTON             IA   EMERGENCY MNGR

            HIGHWAY 218 NOW OPEN BOTH SIDES OF TOWN. MOUNT AUBURN
            BLACKTOP, V61, STILL CLOSED.

&&

WE
Local storm report, May 30, 7:37 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     HEAVY RAIN       2 NNW SHELLSBURG        42.12N 91.89W
05/30/2008  M4.00 INCH       BENTON             IA   TRAINED SPOTTER

            24 HOUR TOTAL

&&

DLF
Local storm report, May 30, 7:43 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HEAVY RAIN       2 SW ANAMOSA            42.09N 91.31W
05/30/2008  M1.81 INCH       JONES              IA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

WE
Local storm report, May 30, 8:03 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
803 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      INDEPENDENCE            42.47N 91.89W
05/30/2008                   BUCHANAN           IA   EMERGENCY MNGR

            BUFFALO CREEK UP 4 FEET AND OUT OF ITS BANK. LITTLE
            MAQUOKETA ALSO FLOODING. HIGHWAY D-22 CLOSED DUE TO
            FLOODING.

&&

WE
Local storm report, May 30, 8:08 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     HEAVY RAIN       KEOSAUQUA               40.73N 91.96W
05/30/2008  M0.66 INCH       VAN BUREN          IA   FIRE DEPT/RESCUE

            FELL IN JUST 20 MINUTES.

&&

WE
Local storm report, May 30, 8:13 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 W DUBUQUE             42.50N 90.74W
05/30/2008  M2.37 INCH       DUBUQUE            IA   TRAINED SPOTTER

            STORM TOTAL AS OF 8 AM.

&&

WE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:54 AM CDTSevere Thunderstorm WarningDVNMercer36 min
May 30, 9:30 AM CDTSevere Thunderstorm WarningDVNBureau, Putnam50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.